Alert archive / Iowa / Wind Advisories in 2008
Wind Advisory 8, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind advisory at Dec 30, 2008, 10:15 AM CST for 17 counties in Iowa; 10 counties in Illinois; Clark County, Scotland County, Missouri. It took effect at Dec 30, 2008, 2:00 PM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2008, 10:15 AM CST (16:15 UTC)
- In effect from
- Dec 30, 2008, 2:00 PM CST
- Expired
- Dec 30, 2008, 9:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Quad Cities, IA
All 29 counties
Benton County, IA, Cedar County, IA, Clinton County, IA, Des Moines County, IA, Henry County, IA, Iowa County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 60 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 4.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2460 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 387 m²/s²
- 0-3 km storm-relative helicity
- 735 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
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
2 follow-up statements
000 WWUS73 KDVN 302109 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 309 PM CST TUE DEC 30 2008 ...VERY WINDY CONDITIONS THIS AFTERNOON AND EVENING... .A STRONG COLD FRONT CONTINUES TO PUSH RAPIDLY EASTWARD INTO ILLINOIS WITH VERY STRONG WEST TO NORTHWEST WINDS BEHIND THE FRONT. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS OVER 45 MPH CAN BE EXPECTED INTO THE EVENING HOURS. THE WINDS WILL DIMINISH SOMEWHAT LATE THIS EVENING BUT SHOULD STILL BE IN THE 15 TO 30 MPH RANGE OVERNIGHT. IAZ051>053-063>068-076>078-087>089-098-099-ILZ009-015>018-024>026- 034-035-MOZ009-010-310300- /O.CON.KDVN.WI.Y.0008.000000T0000Z-081231T0300Z/ BENTON-LINN-JONES-IOWA-JOHNSON-CEDAR-CLINTON-MUSCATINE-SCOTT- KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-DES MOINES-VAN BUREN- LEE-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...VINTON...CEDAR RAPIDS...ANAMOSA... MARENGO...IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... STERLING...ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE... PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE... MACOMB...MEMPHIS...KAHOKA 309 PM CST TUE DEC 30 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. A STRONG COLD FRONT WAS MOVING QUICKLY EASTWARD INTO ILLINOIS WITH VERY STRONG WEST TO NORTHWEST WINDS BEHIND THE FRONT. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS OVER 45 MPH CAN BE EXPECTED INTO THE EVENING HOURS. THE WIND ADVISORY IS IN EFFECT FOR AREAS ALONG AND SOUTH OF THE HIGHWAY 30 CORRIDOR IN IOWA...ILLINOIS AND EXTREME NORTHEAST MISSOURI. THE WINDS SHOULD DIMINISH LATE THIS EVENING TO 15 TO 30 MPH. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF YOU ARE TRAVELING. $$ HAASE
000 WWUS73 KDVN 310257 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 857 PM CST TUE DEC 30 2008 ...WIND ADVISORY IS ALLOWED TO EXPIRE AT 9 PM CST THIS EVENING... IAZ051>053-063>068-076>078-087>089-098-099-ILZ009-015>018-024>026- 034-035-MOZ009-010-310400- /O.EXP.KDVN.WI.Y.0008.000000T0000Z-081231T0300Z/ BENTON-LINN-JONES-IOWA-JOHNSON-CEDAR-CLINTON-MUSCATINE-SCOTT- KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-DES MOINES-VAN BUREN- LEE-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...VINTON...CEDAR RAPIDS...ANAMOSA... MARENGO...IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... STERLING...ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE... PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE... MACOMB...MEMPHIS...KAHOKA 857 PM CST TUE DEC 30 2008 ...WIND ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING. WINDS HAVE SUBSIDED TO BELOW ADVISORY CRITERIA IN THE PAST HOUR. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 PM THIS EVENING. SOME WINDS OF 25 TO NEAR 35 MPH ARE POSSIBLE UNTIL 10 PM WITH WINDS CONTINUING TO SUBSIDE TO BELOW 20 MPH OVERNIGHT. $$ NICHOLS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Dec 30, 3:30 AM CST, 6 hours 45 minutes earlier.
Area forecast discussion, Dec 30, 3:30 AM CST, 6 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 330 AM CST TUE DEC 30 2008 .SYNOPSIS... S/W OVER THE PACIFIC NW AT 00Z TUESDAY WILL MOVE RAPIDLY EAST SOUTHEAST REACHING WI BY 00Z WEDNESDAY. ASSOCIATED SURFACE LOW CURRENTLY OVER THE WESTERN SD WILL MOVE INTO NORTHERN IN BY THIS EVENING. && .SHORT TERM...TODAY AND TONIGHT... FOLLOWED THE GFS SOLUTION FOR TODAY AND TONIGHT BASED ON ITS BETTER INITIALIZATION OF THE LOW DEVELOPING OVER THE NORTHERN PLAINS AND ITS MORE NORTHERN FORECAST TRACK WHICH IS SUPPORTED BY DEVELOPING BAROCLINICITY ACROSS NORTHERN IOWA AND BEST PRESSURE FALLS CENTERED NEAR KFSD AT 08Z. THE GFS HAS THE SURFACE LOW OVER EAST CENTRAL IA BY 18Z. EXPECT A GOOD REBOUND IN TEMPERATURES TODAY ESPECIALLY IN THE SOUTH WHICH WILL BE IN THE WARM SECTOR ALL MORNING. COLDER AIR WILL ALSO BE LAGGING THE PASSAGE OF THE SURFACE LOW BY A COUPLE OF HOURS ALLOWING ADDITIONAL WARMING DUE TO DEEP MIXING IN INCREASING W-NW FLOW DURING THE EARLY AFTERNOON. HAVE UPPED TEMPS A COUPLE OF DEGREES IN THE SOUTH HALF. NRN HALF OF THE CWFA WILL NOT SEE QUITE AS BIG OF A RECOVERY TODAY DUE TO MORE CLOUDS AND SE SURFACE WINDS THIS MORNING. KEPT TEMPS HERE IN THE MID 30 AND BUMPED TEMPS IN THE SOUTH TO AROUND 50. BASED ON THE TRACK AND TIMING OF THE H8 LOW CWFA SHOULD REMAIN DRY THROUGH 18Z WITH SNOW STAYING ACROSS SOUTHERN IN CENTRAL WI. MAINTAINED LOW CHANCE POPS IN THE FAR NORTH THIS AFTERNOON AND IN THE NORTHEAST THIS EVENING WITH POSSIBILITY OF -SN OR FLURRIES IN THE STRONGER CAA AND WRAP AROUND MOISTURE BEHIND THE SURFACE LOW. STRONG NW WINDS WILL ALSO BE A FACTOR LATE THIS AFTERNOON AND THIS EVENING WITH 40 TO 45KTS AT H925 AND 40KTS TO 50KTS AT H850 SPREADING OVER THE AREA LATE THIS AFTERNOON. FORECAST SOUNDINGS SUPPORT MIXING THROUGH 900MB SUGGESTING MAX WIND GUSTS APPROACHING 40 KTS. THESE WINDS WILL BE CLOSE TO ADVISORY CRITERIA...ESPECIALLY WEST OF THE MS RIVER. SINCE THE STRONGER WINDS WILL BE MOVING IN AFTER DARK WHICH DOES NOT FAVOR MAX GUST POTENTIAL...WILL NOT ISSUE A WIND ADVISORY YET. THE DAY SHIFT WILL BE ABLE TO MONITOR WINDS TO OUR WEST AND ISSUE AN ADVISORY IF NEEDED WELL IN ADVANCE OF THE STRONG WINDS MOVING IN. WINDS SHOULD DIE DOWN TONIGHT AS HIGH PRESSURE MOVES INTO WESTERN IOWA. WE SHOULD SEE SOME CLOUDS...ESPECIALLY IN THE NORTH THIS EVENING WITH CAA...WITH CLEARING EXPECTED OVERNIGHT. LOWS TONIGHT TO BOTTOM OUT IN THE SINGLE DIGITS NORTH AND THE MID TEENS SOUTH. ..DLF.. .LONG TERM...WEDNESDAY THROUGH NEXT MONDAY... ON WED...MAINLY A CHANNELED VORT COMPLEX WILL MIGRATE TO THE EAST OF THE CWA AS A BOUT OF UPPER RIDGING SWEEPS ACRS THE UPPER MS RVR VALLEY AND WESTERN GRT LKS THROUGH THU MORNING. LATEST RUN 00Z SHORT RANGE MODELS...AS WELL AS THE EUROPEAN MODELS ARE IN GOOD AGREEMENT WITH A STRONG LLVL HIGH OF POSSIBLY 1035 MB STRENGTH ENGULFING THE REGION IN THE WAKE OF THE TUE NIGHT SYSTEM. FRESHLY ARRIVED H85 MB COLD POOL OF -10 C TO -13 C EXTENT WILL MODIFY ONLY SLIGHT AS WED PROGRESSES...SUPPORTING HIGHS ONLY IN THE UPPER TEENS IN THE NORTH...TO THE UPPER 20S TO AROUND 30 IN THE SOUTH. FOR NEW YEARS EVE...EXPECT A QUICK DROP-OFF WITH MID EVENING LOW TEMPS BEFORE THE NEXT APPROACHING SYSTEM IN PROGRESSIVE WEST- NORTHWESTERLIES AND EXITING LLVL HIGH PRESSURE COMBINE TO INDUCE LLVL RETURN FLOW AND STEADY TO SLOWLY RISING TEMPS LATER WED NIGHT INTO THU MORNING. EXTENT OF CURRENTLY PROGGED WAVE ENERGY AND PHASING SUPPORT A RATHER VIGOROUS LLVL CYCLOGENESIS PROCESS WHICH RESULTS IN A SUB 1000 MB SFC LOW OVER LK SUPERIOR BY FRI MORNING. WILL TREND HIGH TEMPS UP ON THU IN WAA REGIME SOUTH OF THIS PROCESS...AND THE UPCOMING DAY SHIFT MAY HAVE TO BUMP UP THESE VALUES EVEN FURTHER. FORCING OFF THIS WAVE AND WAA WING TYPE PROCESSES SHOULD INDUCE LIGHT SNOWS INTO THE NORTHWEST THIRD OF THE DVN CWA BY THU AFTERNOON...WITH LIGHT SNOW OR FLURRIES AFFECTING ALMOST THE ENTIRE CWA INTO THU NIGHT. ACCUMULATIONS STILL LOOK TO BE AN INCH OR MAINLY LESS CWA-WIDE BY FRI MORNING. THE MODELS THEN VARY ON EXTENT OF FOLLOWING COLD DUMP LATE THU NIGHT INTO FRI WITH THE NEW 00Z GFS THE COLDEST AND ADVERTISING H85 TEMPS FROM -15 TO -20 C IN THE NORTH HALF AND HIGH TEMPS IN THE TEENS. THE ECMWF SHUTTLES BRUNT OF THE LLVL COLD POOL TO THE NORTHEAST...BUT STILL HAS COOL THERMAL PROFILES THIS FAR SOUTH FOR HIGHS IN THE LOW TO MID 20S AND THAT IS WHAT WILL BE ADVERTISED IN THE GRIDS. VORTS SPOKES EMBEDDED IN A STEEPENING CYCLONIC FLOW AND THE INCOMING CAA REGIME SHOULD MILK OUT FLURRIES OR LIGHT SNOW SHOWERS ON FRI. DEPENDING ON NORTHERN-SOUTHERN STREAM PHASING WITH THE NEXT SLUG OF WAVE ENERGY...A SNOW CHANCE LOOKS ON TAP FOR LATE SAT AND SAT NIGHT POSSIBLY TO ADVISORY CRITERIA IN PORTIONS OF THE LOCAL AREA. AND LOOKING AT DAY 7 TO 8...THE MEDIUM RANGE SOLUTIONS STILL ADVERTISING AN OMINOUS LOOKING SOUTHERN PLAINS LOW PULLING OUT-EJECTING NORTHEASTWARD ALONG THE GOLDEN PATH FOR A SIGNIFICANT SNOW STORM IN OR NEAR THE DVN CWA NEXT TUE INTO TUE NIGHT. ..12.. && .AVIATION... S TO SE SFC WINDS AND VFR CONDITIONS WILL BE OVER ALL TAF SITES THIS MORNING AHEAD OF SURFACE LOW MOVING ACROSS WRN IA. LOW TO PASS EAST OF ALL TAF SITES BY 21Z WITH INCREASING W TO NW WINDS IN THE WAKE OF THE LOW. EXPECT W-NW WNDS GUSTING AROUND 35KTS AT MOST SITES FROM 21Z TO 03Z WITH WINDS DIMINISHING TO 10 TO 15 MPH AFTER 06Z. SC MOVING SOUTH BEHIND LOW MAY BRING SOME MVFR CIGS THIS EVENING TO KDBQ AND KCID. THESE SITES MAY ALSO SEE SOME -SN THIS EVENING...HOWEVER NO VSBY RESTRICTIONS ARE EXPECTED. CIGS TO DISSIPATE AFTER 06Z. ..DLF.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && DLF/12
Hazardous weather outlook, Dec 30, 4:45 AM CST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 445 AM CST TUE DEC 30 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-311100- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 445 AM CST TUE DEC 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT WINDY CONDITIONS WILL DEVELOP OVER THE AREA THIS AFTERNOON BEHIND A PASSING LOW PRESSURE SYSTEM...AND WILL CONTINUE INTO THE EVENING. WEST TO NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO AROUND 40 MPH AT TIMES DURING THE AFTERNOON. THE STRONG WINDS WILL THEN CONTINUE INTO THE EVENING...BUT SHOULD DECREASE TO 15 TO 25 MPH AFTER MIDNIGHT. MINOR TO MODERATE FLOODING IS ONGOING ON SOME TRIBUTARY RIVERS IN EASTERN IOWA AND NORTHWEST ILLINOIS. ALSO...CONDITIONS WILL REMAIN FAVORABLE FOR THE FORMATION OF SOME ICE JAMS...ESPECIALLY ON THE ROCK RIVER. SEE THE LATEST FLOOD STATEMENTS OR WARNINGS FOR THE LATEST INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LATEST INDICATIONS SUGGEST A STORM SYSTEM MAY BRING AT LEAST LIGHT ACCUMULATING SNOW AND A PERIOD OF FREEZING RAIN OR SLEET TO THE AREA SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DLF/12
Nearby
Wind Advisories in Iowa, 2008Wind Advisories in Illinois, 2008Wind Advisories in Missouri, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.